MAUDE Adverse Event Report: BECTON DICKINSON AND CO. BD ULTRA-FINE INSULIN PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND CO. BD ULTRA-FINE INSULIN PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 8975
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that no insulin would flow through the bd ultra-fine¿ insulin pen needle during the priming.The following information was provided by the initial reporter: "consumer reported when priming, no insulin flows, so she has to use a second pen needle to get it to work.Stated, if it does not prime, she will not try to inject with it.".
 
Additional Manufacturer Narrative
Correction: the lot# has been provided by the customer.The following fields have been updated: d.2.Medical device lot#: 8263492 d.4.Medical device expiration date: 2023-08-31 h.4.Device manufacture date: 2019-01-03.
 
Event or Problem Description
It was reported that no insulin would flow through the bd ultra-fine¿ insulin pen needle during the priming.The following information was provided by the initial reporter: "consumer reported when priming, no insulin flows, so she has to use a second pen needle to get it to work.Stated, if it does not prime, she will not try to inject with it".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10 device available for eval yes.D.10 returned to manufacturer on: 2020-06-22.H.6.Investigation summary customer returned one (1) used 31gx5mm bd pen needle from lot 8263492.Consumer reported when priming, no insulin flows.The returned pen needle was examined, then tested for flow using a test pen injector: the pen needle was able to expel properly.No evidence of manufacturing defect was observed.Since no defects were observed the alleged issue could not be confirmed.Pen needle dhr batch 8263492 was reviewed.The batch number was built on pen needle assembly line in jan 2019.Review of the dhr revealed all required challenges samples and testing was performed per specification in accordance with the in-process sampling plans.No quality notification was raised on past 12 months on similar non-conformance.Bd was not able to duplicate or confirm the customer¿s indicated failure.Root cause cannot be determined at this time as the issue is unconfirmed.
 
Event or Problem Description

Brand Name
BD ULTRA-FINE INSULIN PEN NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
MDR Report Key10182004
Report Number9616656-2020-00574
Device Sequence Number2924638
Product Code FMI
UDI-Device Identifier10885403897504
UDI-Public10885403897504
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K162516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2023
Device Model Number8975
Device Catalogue Number320882
Device Lot Number8263492
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer06/02/2020
06/02/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date07/06/2020
08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;